I believe someone has been to a psychologist. What you are talking about are non-organic symptoms of a probably organic condition.
Happy New Year to you. May "Tofranil" keep doing the trick for YOU.
No, I haven't been to a psychologist. Rather, I have a strong medical and psychological background. If you have another look at my posts, you should see that I am talking about a degree of physical mental deterioration that set in about the time when my CD4 count dropped to 200 and which has not departed - despite ARVs getting my count up to a steady 500 with an undetectable virus load.
I believe that people with HIV and this physical mental deterioration we are talking about have two ways of dealing with it: 1. taking drugs which mask the effects of the deterioration, and/or 2. dealing with the situation mentally. Many people, not knowing much about mentally managing themselves, may benefit by acquiring some psychological tools, either from a psychotherapist or from a good self-help book - of which there are many.
My specialist has recommended I take an anti-depressant. However, I have lived through other peoples' experiences of trying different anti-depressants and I don't wish to play the same roulette they have had to - although, in the end, they have each found an effective anti-depressant without bad side-effects. Additionally, for as long as I am able I wish to minmise the amount of toxic drugs I feed into my body. The three ARVs plus occasional sleeping tablets, immodium, and paracetamol is already an unnatural load. Finally, as I say, I know that I am currently able to mentally manage my state of mind - it just takes more discipline, greater will power, and a more bravery on my part than it took before this wretched hi-jacker virus came along and locked itself up in my system!
Without a dream, life is a broken-winged bird that cannot fly. Keep hold of your dreams.